Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taking oxerate tablets. Got seizure failure and sleep disorder. Should I decrease the medicine dose?

User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 828 Questions
Question
I am taking oxerate tablets since last 9 years,I got 2 seizure failure .last seizure I got 33 months back :-shall I decrease now the dose,I am taking 450mg night,300mg morning,I am facing huge sleep disorder for that I am taking sometime nexito forte,pl advise .when can I stop the medicen or decrease,what is solution of sleep disorder,I know it is side effect of oxerate
Posted Sat, 16 Mar 2013 in Sleep Disorders
 
 
Answered by Dr. Nilofer AR 2 hours later
Hello,
Thanks for the query,
Oxrate (Oxcarbazepine) can cause dizziness, drowsiness, blurred or double vision, fatigue and may cause headaches, nausea, and vomiting. It can also cause insomnia in some percentage of patients. Hence, your sleep disorder is most probably a side effect of the drugs.
With a good control of seizure in the last 33 months,a gradual decrease in the dose can be safely done. Some neurologist prefer to do a EEG before they start tapering the anti-epileptic drugs. I would advise you to consult a neurologist to discuss issues regarding tapering of oxrate tablet.
Hope this answers your query,
Regards,
Dr Nilofer AR

Above answer was peer-reviewed by
 
Follow-up: Taking oxerate tablets. Got seizure failure and sleep disorder. Should I decrease the medicine dose? 3 hours later
I had 4 times reg which is perfect ok,I am taking some time nexotoforte 5 mg,I am getting relief in my sleep disorder,can u suggest me shall I take 300mg operate in night also instead of 450 grams.thanx
 
 
Answered by Dr. Nilofer AR 32 minutes later
Hello,
Thanks for the reply.
You can start reducing the dose of Oxrate and can take 300 mg in the night. However, I sincerely feel that you should do it under supervision of a neurologist.
Hope this answers your query.
Regards,
Dr Nilofer AR
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Neurologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor